MAUDE Adverse Event Report: CONMED CORPORATION SINGULAR POLYPECTOMY SNARE

CONMED CORPORATION SINGULAR POLYPECTOMY SNARE
Catalog Number 000959
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (1) used/damaged device and twenty-three (23) unused lot samples were returned to conmed for evaluation.Visual inspection of the used device noted the loop was detached from the drive wire and the connector.Microscopic examination of the connector showed minimal deformation.The evaluation result further indicated that the typical hour-glass shape was not present giving an indication that there was insufficient crimping of the loop assembly connector.Also, ten random samples of the 23 "unused" devices were opened and tested for loop detachment force.All 10 of the unused samples passed detachment force specification with no problem noted.This lot was manufactured on 18-dec-2015.A review of the device history record for this lot found no ncr's and no note of discrepancies during the manufacturing process that could have caused or contributed to the reported "loop detachment".Of the lot containing (b)(4) units, there were no other similar complaints received.(b)(4).There have been no serious injuries related to this reported problem.The conmed singular and conmed optimizer polypectomy snares are single patient use, one piece, disposable devices consisting of a proximal handle, outer sheath, internal drive wire, and distal wire loop.All parts of this device that exit the distal end of the endoscope are considered applied parts.To reduce the risk of breakage and injury to the patient, the instructions for use (ifu) provides the following precautions and warnings: this device is intended for single patient use only.The product and the packaging have not been designed or tested for reuse.The ability to effectively clean and re-sterilize this single use device and subsequent reuse may adversely affect the clinical performance, safety and/or sterility of the device.Inspect the snare device for kinks, fraying wire or any other damage that may have occurred during transit.Open and close the snare loop to confirm smooth movement.Do not use if snare device is damaged.Do not pretest the snare with electrocautery outside of the patient.This could cause overheating of the snare and cause it to fray or break during the procedure resulting in a potential burn to the patient.To help prevent inadvertent injury or perforation of internal organs and body structure, polypectomy should always be performed under direct endoscopic vision.The electrosurgical generator should be placed on the off position prior to advancing or removing the snare through the endoscope to avoid injury to the patient or equipment that results from improper electrical grounding.Ensure that the patient is grounded prior to use of the monopolar electrosurgical generator and polypectomy snare to avoid patient injury.Snares should only be used by or under the supervision of physicians thoroughly trained in endoscopic polypectomy and electrosurgical generator set-up and operation.Snares require an endoscope with a minimum working channel of 2.8 mm.
 
Event or Problem Description
The user facility reported that during the maneuver of diathermocoagulation, the loop of the singular polypectomy snare was detached from the cutting wire and was safely retrieved with forceps.The procedure was otherwise completed with no further complications, no surgical delay or patient injury reported.Despite the attempt to obtain additional patient/event information, to date no additional information received regarding the patient demographic information or the reported incident.This report is raised on the basis of potential injury with recurrence.

Brand Name
SINGULAR POLYPECTOMY SNARE
Common Device Name
POLYPECTOMY SNARE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key5900881
Report Number3007305485-2016-00090
Device Sequence Number722066
Product Code FDI
UDI-Device Identifier00653405053180
UDI-Public(01)00653405053180(17)171217(30)1(10)201512184
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K820430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/08/2017
Device Catalogue Number000959
Device Lot Number201512084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2016
Initial Report FDA Received Date08/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;